Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 76, NWS El Paso, TX

July 11, 2007El Paso County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Jul 11, 2007, 2:31 PM MDT for El Paso County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2007, 2:31 PM MDT (20:31 UTC)
Expired
Jul 11, 2007, 3:30 PM MDT
In force
59 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County El Paso County, TX

The radar

The El Paso radar (KEPZ), 52 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1454 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEPZ 112032
SVREPZ
TXC141-112130-
/O.NEW.KEPZ.SV.W.0076.070711T2031Z-070711T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
231 PM MDT WED JUL 11 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EL PASO COUNTY IN SOUTHWEST TEXAS...
  THIS INCLUDES THE CITIES OF...SOCORRO...FORT BLISS...

* UNTIL 330 PM MDT(430 PM CDT)

* AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES SOUTHEAST OF HORIZON CITY...OR ABOUT 9 MILES NORTHEAST OF
  FABENS...AND MOVING NORTHWEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SPARKS AND CLINT

LAT...LON 3148 10603 3176 10601 3183 10649 3169 10652

$$

NOVLAN
1 follow-up statement
000 
WWUS54 KEPZ 112122
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
321 PM MDT WED JUL 11 2007

TXC141-112131-
/O.EXP.KEPZ.SV.W.0076.000000T0000Z-070711T2130Z/
EL PASO TX-
321 PM MDT WED JUL 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EL PASO COUNTY EXPIRES
AT 330 PM MDT(430 PM CDT)...

RADAR INDICATES A FEW STRONG STORMS STILL IN THE AREA EAST OF 
SOCORRO.

LAT...LON 3148 10603 3176 10601 3183 10649 3169 10652

$$

DH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:10 PM MDT, 21 minutes earlier.

Area forecast discussion, Jul 11, 2:10 PM MDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
210 PM MDT WED JUL 11 2007

.SYNOPSIS...
AN INCREASE IN ATMOSPHERIC MOISTURE WILL RESULT IN IMPROVED CHANCES
FOR SHOWERS AND THUNDERSTORMS FOR THE NEXT FEW DAYS. STORMS WILL BE
MORE FREQUENT OVER THE HIGHER TERRAIN. LOCALLY HEAVY RAINFALL MAY
OCCUR FROM SOME OF THE STORMS. THE INCREASED MOISTURE AND CLOUDINESS
WILL LIMIT DAY TIME TEMPERATURES TO NEAR OR SLIGHTLY BELOW NORMALS
FOR THE NEXT FEW DAYS.

&&

.DISCUSSION...
UPPER RIDGE HAS APPEARED TO DRIFT SLIGHTLY NORTH TODAY WITH RIDGE
EXTENDING FROM CENTRAL TEXAS UP TO THE FOUR CORNERS AND ON TO
NORTHERN NEVADA. THIS PUTS MOST OF THE CWA UNDER A SOUTHEAST FLOW.
ABUNDANT LOW LEVEL MOISTURE...DEWPOINTS UPPER 50S TO LOWER 60S...
EXISTS OVER THE CWA. MORNING SOUNDINGS SHOW RELATIVELY LOW
CONVECTIVE TEMPS AND DESPITE THE HIGHER DEW POINTS AND VARIABLE
CLOUD COVER...AFTERNOON TEMPS SHOULD EASILY PASS THE CONVECTIVE
TEMP. ADDITIONALLY. INVERTED TROUGH JUST WEST OF THE BIG BEND IS
DRIFTING WEST-NORTHWEST AND WILL ADD MORE MOISTURE AND INSTABILITY
TO THE SOUTHERN CWA TONIGHT. STRONG THUNDERSTORMS ALREADY POPPING UP
EASTERN CWA WITH PRETTY IMPRESSIVE CLOUD TOP HGTS FOR THIS EARLY IN
THE DAY. ALL IN ALL SHOULD BE ACTIVE NIGHT WITH FLOOD POTENTIAL MOST
PRESSING PROBLEM...AND A FEW SEVERE STORMS POSSIBLE.

MODELS MOVE INVERTED TROUGH TO WESTERN CWA EARLY THURSDAY MORNING SO
POSSIBILITY EXISTS FOR STORMS TO LAST ALL NIGHT AND INTO DAYBREAK
THURSDAY IN THAT AREA. OTHERWISE MODELS FAIRLY UNCHANGED THROUGH
FRIDAY AS UPPER RIDGE VERY SLOWLY DROPS BACK SOUTHWARD IN RESPONSE
TO UNSEASONABLY DEEP UPPER LOW OVER CANADA AND THE TROUGH DROPPING
SOUTHWARD. TROUGH DOES DRAG BACK DOOR COOL FRONT INTO AREA. GFS
SHOWS THE FRONT THROUGH FRIDAY EVENING...WHILE THE NAM IS ABOUT 6
HOURS EARLIER. NOT MUCH TEMPERATURE OR MOISTURE GRADIENT WITH IT BUT
MAY ACT AS A FOCUSING MECHANISM FOR CONVECTION.

UPPER TROUGH REARRANGES THE UPPER RIDGE INTO A NORTH-SOUTH ALIGNMENT
OVER ARIZONA AND UTAH BY SATURDAY AND SUNDAY. GFS SHOWS LAYERED
MOISTURE TO DIMINISH SOME BY MONDAY AND TUESDAY BUT ALSO SHOWS SOME
STRONG IMPULSES MOVING SOUTHWARD IN THE FLOW. FOR NOW HAVE DECREASED
THE POPS AFTER SUNDAY BUT IF GFS CONTINUES THIS SOLUTION OVER THE
NEXT FEW RUNS...ACTIVITY MAY NOT DECREASE MUCH AT ALL FROM THE
WEEKEND.

&&

.AVIATION...VALID 12/00Z-13/00Z...
SCATTERED THUNDERSTORMS WILL PRODUCE A FEW AREAS OF MVFR FOR CIGS
AND VSBY. STORMS WILL BE MORE FREQUENT OVER THE MOUNTAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 73  94  74  95  74 /  40  20  30  20  40
SIERRA BLANCA TX        66  89  67  88  66 /  30  20  30  20  40
LAS CRUCES              69  94  70  95  70 /  40  20  30  20  40
ALAMOGORDO              66  91  67  93  66 /  30  20  30  20  40
CLOUDCROFT              50  68  51  67  49 /  40  30  40  40  50
TRUTH OR CONSEQUENCES   68  92  69  93  68 /  40  30  30  20  40
SILVER CITY             62  86  63  83  60 /  50  30  40  30  40
DEMING                  68  92  69  93  68 /  50  20  30  20  40
LORDSBURG               69  93  70  92  69 /  50  20  30  20  40

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

17/99
Hazardous weather outlook, Jul 11, 11:15 AM MDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1115 AM MDT WED JUL 11 2007

NMZ022>025-030>032-TXZ055-056-121645-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1115 AM MDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT. LOCAL
HEAVY RAINFALL IS POSSIBLE WITH SOME STORMS...ALONG WITH SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A PERSISTENT PATTERN OF SCATTERED AFTERNOON AND NIGHT TIME
THUNDERSTORMS WILL OCCUR THROUGH SUNDAY. THUNDERSTORMS MORE ISOLATED
MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER.

In the hours before

Special weather statement, Jul 11, 12:29 PM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1229 PM MDT WED JUL 11 2007

NMZ022>025-030>032-TXZ055-056-120030-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
1229 PM MDT WED JUL 11 2007

...THUNDERSTORMS DEVELOPING AND MOVING NORTHWEST OVER FAR WEST TEXAS
AND SOUTHWESTERN NEW MEXICO...

SHOWERS AND THUNDERSTORMS NOW OVER OTERO...EL PASO...AND HUDSPETH
COUNTIES ARE DEVELOPING AND MOVING SLOWLY NORTHWEST. ANOTHER AREA
OF THUNDERSTORMS OVER NORTHERN GRANT COUNTY IS ALSO MOVING SLOWLY
NORTHWEST. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SLOWLY
ACROSS THE REST OF THE AREA THIS AFTERNOON AND EVENING AS AN
EASTERLY WAVE PASSES OVER THE AREA. THESE STORMS ARE CAPABLE OF
GUSTY WINDS TO NEAR 50 MPH...HEAVY RAIN...HAIL UP TO ONE-HALF
INCH...AND DANGEROUS CLOUD TO GROUND LIGHTNING. HEAVY RAIN WITH
THESE STORMS COULD CAUSE FLOODING OF NORMALLY DRY ARROYOS AND
SMALL STREAMS...AS WELL AS PONDING AND FLOWING WATER ACROSS AREA
ROADS.

DO NOT DRIVE ACROSS FLOODED ROADS. STAY TUNED TO NOAA WEATHER
RADIO OR YOUR FAVORITE TELEVISION STATION FOR THE LATEST UPDATES.

PARK

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.